U.S. doctors online nowAsk doctors free
Cabot, AR
A 38-year-old male asked:

Was switched from prilosec to nexium (esomeprazole). started having muscle cramps in legs and heartburn symptoms return within two days. can the nexium (esomeprazole) be cause?

1 doctor answer1 doctor weighed in
Dr. Robert Uyeda
General Surgery 46 years experience
Not likely: because both meds work in very similar way, so side effects are also similar. Ask your doctor to look for other causes of your symptoms.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Mar 14, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.